| Catalog Number |
J-CHSG-503001 |
| Medical Device Problem Code |
Deflation Problem (1149)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow up report will be submitted upon receipt of additional information or completion of the investigation.
Event or Problem Description
The distributor reported during a sonohysterogram procedure, the customer tried to use two cook silicone balloon hysterosalpingography injection catheter balloons but they would not inflate.While testing three additional cook silicone balloon hysterosalpingography injection catheter balloons from lot 7605237, they injected each with air using a 1ml syringe.The balloons would deflate during testing and were not used on the patient.The customer advised, they tested one additional balloon from lot 7613144 and it also would not deflate.The customer advised the procedure was completed with limited ultrasound image results.As reported there was no harm or adverse effect to the patient due to these occurrences.No additional procedures were required.Two manufacturer reports are being filed for this event.Mfr.Report # 1820334-2017-03753 capture three (3) balloons from lot 7605237 that would not deflate during testing, and mfr.Report #1820334-2017-03754 to capture the one (1) balloon from lot 7613144 that also did not deflate during testing.
Additional Manufacturer Narrative
A review of documentation, manufacturing instructions, specification and quality control data was conducted during the investigation.Three devices with the syringes attached were returned for investigation.A functional test determined that all three balloons inflated without incident.The balloons are deflated, but did require minimal pressure.There is no indication that a design or process related failure mode contributed to this event.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Based on the provided information, inspection of returned product and the investigation, a definitive root cause cannot be established or reported at this time.We will notify the appropriate personnel and continue to monitor for similar complaints.Measures have been previously initiated to address this issue.